COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Back to Search Results |
| Catalog Number |
DBF-2.4SL-230SP-40-S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/02/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.Despite not being able to confirm the disconnection of the link wires, we could confirm that one link wire was severely mangled and prevented the forceps cups from closing.When the device was received, the forceps cups were received with one of the cups in the opened position, while the other cup was in the closed position.Attempts were made to try and close the forceps cups, however all attempts failed.When trying to close the forceps cups, the link wire that was already damaged started to become even more damaged when pressure was applied to the handle of the device.Without disassembling the device it is difficult to tell whether or not the link wire that is damaged is broken inside the coiled catheter.The device will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The product was returned to the approved supplier for evaluation and the investigation is on-going.Once additional information has been received a follow-up emdr report will be provided.
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura serrated large forcep- spike.The customer took one (1) biopsy.When they went down [the endoscope] for the second biopsy and clamped down on the mucosa, the jaws of the forceps broke.The cook sales representative believed that one (1) of the drive wires broke at the cup (distal) end of the forceps, and disconnected.They used another forceps successfully to complete procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.Despite not being able to confirm the disconnection of the link wires, we could confirm that one link wire was severely mangled and prevented the forceps cups from closing.When the device was received, the forceps cups were received with one of the cups in the opened position, while the other cup was in the closed position.Attempts were made to try and close the forceps cups, however all attempts failed.When trying to close the forceps cups, the link wire that was already damaged started to become even more damaged when pressure was applied to the handle of the device.Without disassembling the device it is difficult to tell whether or not the link wire that is damaged is broken inside the coiled catheter.The device will be sent back to the supplier for further evaluation.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.The product was returned to the approved supplier for evaluation and the investigation is still on-going at this time.Once additional information has been received, a follow-up emdr report will be provided.
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report of disconnected linked wires, we could confirm what the user stated was "broken".We could confirm that one link wire was severely mangled and prevented the forceps cups from closing.When the device was received, the forceps cups were received with one of the cups in the opened position, while the other cup was in the closed position.Attempts were made to try and close the forceps cups, however all attempts failed.When trying to close the forceps cups, the link wire that was already damaged started to become even more damaged when pressure was applied to the handle of the device.Without disassembling the device it is difficult to tell whether or not the link wire that is damaged is broken inside the coiled catheter.The device will be sent back to the supplier for further evaluation.The supplier provided the following: "one (1) device from the reported event was returned in a zip type bag with proof of decontamination.The returned device was functionally evaluated.Prior to testing, it was noted that the device's link wires were damaged.The cups remained in a partially open state and could not be fully opened or closed.One link wire is mangled and is not attached to the cup tang correctly, possibly preventing the cups from closing.During testing, with the device coiled in three (3), eight (8) inch loops, it was confirmed that the device did not operate properly when the handle was manipulated.The device did not open or close as intended.The returned device was evaluated for "broken jaws".Both jaws of the assembly were evaluated and no damage was noted.The complaint for "broken jaws" was not confirmed.The returned device was disassembled to evaluate the solder connection.The link wires were detached from the solder connection." once the supplier completed their evaluation, the device was sent back to cook for further evaluation.The joint of the device had been fractured significantly.During our follow-up evaluation, the overlap of the solder joint was measured by the sustainability engineering group and found that the solder joint overlap measured below the minimum requirement; however the fractured joint could have prevented an accurate assessment of the solder joint.The device was then sent back to the supplier for a second evaluation.The supplier provided the following secondary response: "further evaluation determined that three disconnected link wire ends were intact and soldered together, but the solder joint fractured.The three link wire ends remained soldered together but they are no longer attached to the control wire joint.The wires did not pull out of the solder nor is there any evidence of a butt joint failure.The solder joint fractured due to application of force and resulted in the malformed link wires." the supplier was able to confirm the damage to the link wires, however was not able to assign a root cause for the observation due to the condition of the device.During the second evaluation at cook, the solder joint of the device did not have an overlap that met the minimum requirement, and this most likely contributed to the report.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: "the reported issue by the user for 'jaws of forceps broke' was determined to be damaged link wires.Further evaluation discovered that the link wires were detached from the solder joint.It is believed that the condition that caused the damage to the link wires also caused the break of the link wire at the solder joint.Therefore, we believe that the damage occurred following release and shipment.All devices receive a 100% inspection prior to release and shipment." even though the supplier was unable to assign a root cause for the detached link wires, we can confirm based on our dimensional verification that the overlap of the solder joint did not meet the required specification.The link wires detaching from the solder joint occurred due to the overlap requirement not being met.Prior to distribution, all captura serrated large forceps-spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.